possible side effects? i currently have been without my effexor for about 4 days, would nausea be a side effect... how long does it usually last?
I'd say if you've gone 4 days without you're doing great! When I go several hours past my regular dose time I start feeling anxiety. Yes, nausea can be a withdrawl side effect. It's best to see your doctor and slowly decrease your dose.
I came off Effexor cold turkey and I warn you the withdrawal is pretty bad. You will suffer a lot of things including nausea. It took me two weeks of staying indoors and lying almost still, with brain zaps and flu like symptoms. If you can get through the first couple of weeks you will hopefully feel OK after that. It is not recommended that you stop Effexor suddenly but taper off if you want to come off it.
Some people suffer withdrawal symptoms for quite a long time. I feel I was lucky.
Let us know how you get on. Do you really want to stop?
It is not recommended to come off effexor cold turkey, my doctor had me to do it saying that he saw no problem with it but believe me there are many side effects including nausea, brain zaps, flu like symptoms and dizziness. There should have to be a warning that comes with the drug concerning withdrawals they can be debilitating.
I just got back from Turo,Nova Scotia after 2 weeks and forgot to take my affexor 150mg with me and didn't feel any different than if i wasn't on them but my Dr. won't try me with anything else because he says that effexor is the best meds for anixiety
Dang! Sudden withdrawal from 150mg sounds awful. I'm on 300mg. I will need to be extra careful that I don't run out.
Hello..I am stopping taking effexor all together. I started about two and a half months ago taking the 37.5 and felt nothing. Then my doctor upped me to the 50 mg a day for anxiety and I have been feeling horrible ever since almost a month ago. I was taking it twice a day but when I got really sick with a stomach issue (which now I am thinking was directly related to the freaking effexor) a few weeks ago I decided to only take it once a day. I thought that might help my stomach issues. Well the nausea,lightheaded dizzy feeling seems to be with me 24/7 now. I have still continues to get really sick and can't drink anything with caffeine as it makes symptoms much worse. I have been feeling horrible. This drug seems very dangerous and I wish I would have known all this crap before I started taking it. I haven't had any for a couple days and I am really lightheaded constantly. The nausea and inability to keep anything down seems to be subsiding thank God. Fingers crossed.
I just started a new job and have to be on my feet moving around quiet a lot. Im really worried because of how bad ive been feeling not being able to work efficiently. People have been telling me I don't look well because I look sick and have lost weight because of the severe nausea associated with this drug. Does anyone know how long these horrific symptoms last? I am really hoping and praying this stops soon because it is horrible!!! I was a healthy person before all this...
I stopped taking my Effexor Dec. 1, 2016 and the withdrawal side effects were interesting to say the least. This is not recommended as I didn't even hit the tip of the iceberg when compared to others withdrawal stories.
First the headaches started but they were not severe.
Second were the extremely nauseating dizzy spells. These lasted for about one week.
Third was the depression and anxiety. This wasn't as bad as I thought it would be. Knowing what I'd felt before I started the medication helped.
Now I feel fantastic! I suggest weaning yourself off.
This was very helpful for me. I am on day three due to a finanicial goof up. I was considering toughing this out but now I can see it is better to go slow and steady. I have been on it as part of a chronic pain protocol and it is my final med to go off of. I was using a fetnyal patch for 15+ years and getting off that was easier than this!
I have been on Venlafaxine 75 mg for over 13 years daily. Now I have a 10 day without between doctors and my head on this 2nd day is a weird dizziness. My head moves and my brain delays is one way to describe it. My eyes are fine but neck feels strange. My head has a full feeling... we won't be traveling to a Memorial now this weekend. I feel odd and it is too unpredictable. Maybe after this 10 day stretch I can just remain off of it. Began it after trying other anti-depressants due to fibromyalgia pain and sleeping issues. Now last 2 nights woke up from night-terror dreams. Wonder if related? Ugh. Lucky us!! Appreciate the sharing.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.